MAUDE Adverse Event Report: ARTHREX, INC. OPENING JACK FRONT ARM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

ARTHREX, INC. OPENING JACK FRONT ARM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number OPENING JACK FRONT ARM
Health Effect - Clinical Code Bone Fracture(s) (1870)
Date of Event 06/15/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This is an initial report to resubmit all prior information that was submitted through arthrex submission the initial reports dropped from the fda system and therefore blocked the full processing of a follow up submission.After several months of investigation with the fda, due to computer system changes at arthrex as well as the fda, the fda has agreed that arthrex should resubmit a new report to encompass the initial prior 2017 arthrex submissions involved.This report is in reference to: 1220246-2017-00246 (arthrex reference (b)(4) / line 197407).Complaint confirmed.The evaluation revealed slightly bent jack paddles, discoloration on the laser marking and scratches and indentations present on the surface which indicates the devices have been used reprocessed.Prying/leveraging is the normal use of this device and is expected to bend with repeated use.Complaint confirmed.The evaluation revealed slightly bent jack paddles, discoloration on the laser marking and scratches and indentations present on the surface which indicates the devices have been used reprocessed.Prying/leveraging is the normal use of this device and is expected to bend with repeated use.
 
Event or Problem Description
This is an initial report to resubmit all prior information that was submitted through arthrex submission the initial reports dropped from the fda system and therefore blocked the full processing of a follow up submission.After several months of investigation with the fda, due to computer system changes at arthrex as well as the fda, the fda has agreed that arthrex should resubmit a new report to encompass the initial prior 2017 arthrex submissions involved.This report is in reference to: 1220246-2017-00246 (arthrex reference (b)(4)/ line 197407).The following is the previously reported information mentioned above: it was originally reported, a loaner set was used for the procedure.The teeth on the jack arms began to bend as the osteotomy site was jacked open.Eventually the arms would not stay in place due to the teeth bending.They tried to bend the teeth back in order to use the instrument and insert the implant, however it wouldn¿t stay in place.The measurement guide was also inaccurate due to the bent teeth.The two parts of the opening jack were: ar-13430-01, opening jack back arm.Ar-13430-01 ((b)(4) line 197397) and ar-13430-02, opening jack front arm, ar-13430-02 ((b)(4) line 197407).The surgeon had to change plans and went with a contourlock plate after trying several other instruments to hold the osteotomy open and eventually fracturing the tibial plateau.The quality of the bone was reported to be fair.Case: proximal tibial osteotomy.Patient: male additional information received 6/27/2017: the fractured tibial plateau reduced itself when pressure was released.The surgeon has no plans to do anything further surgically due to the incident.The contour lock plate that was used was an ar-13730-02 lot number 1264409.

Brand Name
OPENING JACK FRONT ARM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key10774452
Report Number1220246-2020-02299
Device Sequence Number3645559
Product Code LXH
UDI-Device Identifier00888867012912
UDI-Public00888867012912
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 11/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberOPENING JACK FRONT ARM
Device Catalogue NumberAR-13430-02
Device Lot Number221707
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 10/27/2020
Initial Report FDA Received Date11/02/2020
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;